Dabigatran-induced rash

Eid, Tony J.; Shah, Sachin A.
August 2011
American Journal of Health-System Pharmacy;8/15/2011, Vol. 68 Issue 16, p1489
Academic Journal
The article discusses a case of dabigatran-induced rash, wherein a 78-year-old Caucasian man came to the emergency room (ER) with a rash, for which he was instructed to discontinue warfarin and start dabigatran etexilate that later resulted in a diffuse, full-body pruritic rash. Naranjo and colleagues scale revealed that the rash was caused by dabigatran. Also suggested further investigation and mentioned the need for a clear communication among health care providers and their patients.


Related Articles

  • Diphenhydramine.  // Reactions Weekly;11/13/2010, Issue 1327, p14 

    The article describes the case of a 9-year-old who presented an altered level of consciousness after treatment with diphenhydramine, referencing a study published in the September 2010 issue of the journal "Pediatric Emergency Care."

  • Diphenhydramine overdose.  // Reactions Weekly;11/13/2010, Issue 1327, p14 

    The article describes the case of a 44-year-old woman who experienced unresponsiveness following ingestion of 60 diphenhydramine, referencing a study published in the January 2010 issue of the "Cardiology Journal."

  • 'More side-effects' with dabigatran than warfarin.  // Pulse;5/23/2012, Vol. 72 Issue 19, p4 

    The article reports on the new analysis on anticoagulant dabigatran which was found out to have more complications and side-effects than warfarin.

  • Oxcarbazepine/warfarin interaction.  // Reactions Weekly;12/5/2009, Issue 1281, p25 

    The article describes the case of a boy who developed warfarin resistance while receiving treatment with oxcarbazepine. He was referred to a clinic for a low international normalized ratio (INR) despite receiving warfarin therapy. Oxcarbazepine was stopped but he was still admitted since his INR...

  • Warfarin.  // Reactions Weekly;11/15/2008, Issue 1228, p34 

    The article describes the case of an 85-year-old woman who developed a massive retropharyngeal haematoma while receiving warfarin as an anticoagulant in atrial fibrillation. After receiving warfarin, he collapsed and experienced difficulty breathing. She was given vitamin K and prothrombin...

  • RE-LY trial: both warfarin and dabigatran etexilate reduce GFR.  // Reactions Weekly;Jul2015, Vol. 1558 Issue 1, p11 

    The article reports that according to findings from the multinational RE-LY trial, long-term treatment with warfarin or dabigatran etexilate reduces the glomerular filtration rate.

  • Warfarin-Induced Skin Necrosis: A Case Report. Abdul-Jabar, Hani Basil; Geroulakos, George; Philpott, Nicola; Fareed, Jawed // Clinical & Applied Thrombosis/Hemostasis;Jan2006, Vol. 12 Issue 1, p101 

    Warfarin-induced skin necrosis is an unusual complication of anticoagulation therapy associated with high morbidity. A patient is presented who had protein C deficiency and in whom this complication developed twice within a short time as a result of delayed diagnosis. Early recognition of this...

  • Retroperitoneal haemorrhage during warfarin therapy. Tjun Tang; Lee, Justin; Dickinson, Richard // Journal of the Royal Society of Medicine;Jun2003, Vol. 96 Issue 6, p294 

    The article presents three medical case histories which show retroperitoneal bleeding into the psoas and iliacus muscles as one of the hemorrhagic complications of warfarin therapy. It should be noted that the therapeutic index of warfarin is narrow, and that anticoagulant control is easily...

  • Monitoring effects of oral anticoagulants during treatment with heparin.  // British Medical Journal (Clinical Research Edition);1/21/1984, Vol. 288 Issue 6412, p191 

    Examines the effect of heparin on the corrected ration in Great Britain. Variations in sensitivity to warfarin; Recommendation for treatment with warfarin; Methods of collecting blood samples from patients receiving both heparin and warfarin.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics